MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros lactate (lac) results were obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 45980, and a single level of vitros performance verifier (pv) fluid using vitros lac slide lot 3533-0131-6128 tested on a vitros xt7600 integrated system.Biorad level 2 vitros lac results of 2.66, 2.53, 2.63, 2.71, 2.54, 2.52 and 2.55 mmol/l vs.The baseline mean value of 3.22 mmol/l vitros pv ii, lot d2338 vitros lac results of 2.71 and 2.87 mmol/l vs.The range of means midpoint value of 3.76 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros lac results were obtained from non-patient quality control fluids.There was no allegation of patient harm as a result of the event.This report is number three of four mdrs for this event.Four 3500a forms are being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros lactate (lac) results were obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 45980, and a single level of vitros performance verifier (pv) fluid using vitros lac slide lot 3533-0131-6128 tested on a vitros xt7600 integrated system.The assignable cause of the lower than expected results was suboptimal calibrations obtained from vitros calibrator kit 1, lot 0145.The cause of the suboptimal calibrations is unknown.The customer did not provide any additional details such as thaw time, mixing techniques, information about reconstitution or room temperature equilibration time.Therefore, improper fluid handling of the calibrator fluids cannot be ruled out as contributing to the event.Acceptable vitros lac performance was obtained using an alternate calibration event that was generated using a new set of vitros calibrator kit 0145.This indicated neither vitros lac slide lot 3533-0131-6128 nor the vitros xt7600 integrated system likely contributed to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros lac slide lot 3533-0131-6128.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25337058
Report Number1319808-2026-00030
Device Sequence Number18583757
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)271006(11)251006(10)0145
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1882208
Device Lot Number0145
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown